JOURNAL ARTICLE

Catatonia as a risk factor for the development of neuroleptic malignant syndrome: report of a case following treatment with clozapine

Thomas Paparrigopoulos, Elias Tzavellas, Panagiotis Ferentinos, Iraklis Mourikis, John Liappas
World Journal of Biological Psychiatry 2009, 10 (1): 70-3
19673089
Catatonia is characterized by the predominance of psychomotor abnormalities and shares many clinical, biological and treatment response features with the neuroleptic malignant syndrome (NMS), a rare adverse reaction to psychoactive medications. It has been advocated that the two conditions should be placed along the same spectrum of disorders. A case of a 49-year-old woman, who developed NMS while on low dose clozapine soon after recovering from catatonia, is presented. The potential relationship between catatonia and NMS is discussed in the light of the existing literature, and attention is drawn to the risk for clozapine-induced NMS in catatonic patients.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
19673089
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"